MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-250-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline experienced resistance in the distal part of the phenom 27 microcatheter and the pushwire separated.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right middle cerebral artery (mca).The max diameter was 3mm, and the neck diameter was 2mm.The patient's vessel tortuosity was moderate.The landing zone was 1.9mm distal and 2.7mm proximal.The access vessel was the right mca, which was 2mm.It was reported that there was extreme pressure when pushing the device up through the phenom 27 microcatheter.They un-sheathed the tip coil and felt extreme resistance deploying device.The device felt like it locked up on in the phenom 27.The physician released the load/slack in the system, but his did not resolve the issue.The distal part of the microcatheter was kinked, and the distal part of the pipeline pushwire separated. the physician decided to abort deployment and pulled the system out, and cut the microcatheter on the back table to expose device. the patient was treated with stent coil. the patient did not experience any injury or complications.The devices were prepared and flushed according to the instructions for use (ifu).Ancillary devices include a 5max ddc guide catheter and fathom 16 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the cause of the issue is undetermined.Skew on phenom 27 is in question with being softer distal tip, possibly allowing device to lock up in catheter.
 
Additional Manufacturer Narrative
H3: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), in-house 0.0265in mandrel, drawing(s) referenced: (b)(4).A as found condition: a portion of the distal segment of catheter was returned within a plastic jar; inside of a sealed bio-hazard bag and a shipping box.There was no pipeline flex shield delivery system returned with the catheter.Visual inspection/damage location details: the total length of the returned portion of the catheter was measured to be ~3.2cm.The returned portion of the catheter appeared to be flattened.The remaining of the catheter along with the catheter tip, marker band, hub was not returned.No other anomalies were observed.Testing/analysis: n/a conclusion: based on the returned device, the phenom catheter as confirmed to have ¿catheter damage¿ and ¿catheter resistance¿ issues as the returned portion of the catheter was found flattening.However, the root cause could not be determined.Since the remaining of the catheter and pipeline flex shield delivery system were not returned; any contribution of the remaining of the catheter and the pipeline flex shield delivery system to the reported issues could not be determined.See capa2015-010156.Ls 2022-08-14 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15086110
Report Number2029214-2022-01219
Device Sequence Number3897377
Product Code OUT
UDI-Device Identifier00763000283834
UDI-Public00763000283834
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model NumberPED2-250-10
Device Catalogue NumberPED2-250-10
Device Lot NumberB326239
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer07/25/2022
08/11/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date08/11/2022
08/25/2022
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight77 KG